Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 124, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 19, 2015, 4:05 PM CDT for Pecos County, Texas. It was in force for 55 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 4:05 PM CDT (21:05 UTC)
- Expired
- May 19, 2015, 5:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 131 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:11 PM CDT | HAIL 1.75 | 15 W Bakersfield, TX | |
| May 19, 4:11 PM CDT | TORNADO | 5 Sw Bakersfield, TX | TORNADO ON THE GROUND |
| May 19, 4:27 PM CDT | TORNADO | 10 Sw Bakersfield, TX | TORNADO BRIEFLY TOUCHED DOWN |
| May 19, 4:30 PM CDT | HAIL 1.25 | 2 E Bakersfield, TX | NICKEL TO SLIGHTLY LARGER THAN QUARTER-SIZE HAIL FELL |
| May 19, 5:07 PM CDT | TORNADO | 30 W Sheffield, TX | NEAR FM 2886 AND HARRAL ROAD. TOUCHED DOWN AT 507 PM AND LIFTED AT 509 PM. |
| May 19, 5:08 PM CDT | TORNADO | 30 Se Fort Stockton, TX | TORNADO ON THE GROUND FOR 1 MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 602 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
794
WUUS54 KMAF 192105
SVRMAF
TXC371-192200-
/O.NEW.KMAF.SV.W.0124.150519T2105Z-150519T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 500 PM CDT
* AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
BAKERSFIELD...AND MOVING SOUTH AT 15 MPH. THIS STORM WILL IMPACT I-10.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3046 10271 3091 10264 3105 10229 3104 10224
3076 10192
TIME...MOT...LOC 2105Z 347DEG 14KT 3087 10241
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
655
WWUS54 KMAF 192127
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
427 PM CDT TUE MAY 19 2015
TXC371-192200-
/O.CON.KMAF.SV.W.0124.000000T0000Z-150519T2200Z/
PECOS TX-
427 PM CDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PECOS
COUNTY UNTIL 500 PM CDT...
AT 425 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF BAKERSFIELD...AND MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PECOS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3099 10229 3099 10221 3076 10192 3046 10271
3091 10264
TIME...MOT...LOC 2127Z 347DEG 14KT 3083 10240
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:48 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 19, 2:48 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CDT Tue May 19 2015 .DISCUSSION... The active weather pattern will continue through the remainder of the week under persistent SW flow aloft thanks to continued upper troughing over the western ConUS. The recent thunderstorm activity has given us a short break through much of the morning and early this afternoon, giving the atmosphere time to recharge a bit. Several places near the Coyanosa/Pecos/Grandfalls area are still feeling the lingering effects of yesterday's heavy rainfall as many road remain closed due to high water. As a result, an Areal Flood Warning is still in effect for these areas. Otherwise, we decided to let the Flash Flood Watch expire at 18Z today but some localized flash flooding will be possible any thunderstorm that develops today. Currently have a few showers developing over northern Pecos and Crane Counties. Should see thunderstorm development increase over the next few hours as the dryline sharpens near the TX/NM border. Daytime heating and more than sufficient moisture (dewpoints in the upper 60s and near 70) will result in plenty of instability to help initiate strong to severe convection this afternoon. The environment looks to favor supercell storm modes capable of producing large hail, damaging winds, heavy rainfall and not to mention the potential for a tornado or two. Thunderstorm activity looks to wain overnight with the loss of daytime heating. Wednesday...things should be fairly quiet through early afternoon as a cold front sinks south through the TX Panhandle. This front looks to arrive sometime Wednesday afternoon with thunderstorms developing along and behind it, affecting mainly the Permian Basin and Lower Trans Pecos through late evening. Model guidance shows the front stalling across the CWA overnight with shower and thunderstorm activity spreading across most areas by Thursday morning. Moist, easterly flow will persist through the day Thursday as a potent midlevel shortwave provides upper forcing for ascent through the overnight hours. A a result, will continue to carry healthy rain chances through Thursday night and into Friday morning. Thunderstorm chances will continue through most of the weekend as the upper trough to the west slowly progresses eastward. May develop westerly flow aloft by early next week which could result in a short dry period for our area. High temperatures will be in the 80s once again tomorrow then a cool down Thursday due to the cold front and abundant cloud cover expected. Highs will only warm to the 60s for much of SE NM and northern PB and 70s to low 80s farther south. Temperatures then begin to warm back up Friday through the weekend with near normal temperatures expected by early next week. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 64 82 56 64 / 20 20 40 50 BIG SPRING TX 67 81 58 66 / 30 40 50 50 CARLSBAD NM 55 85 57 70 / 10 10 40 60 DRYDEN TX 69 88 69 81 / 20 30 40 50 FORT STOCKTON TX 64 87 63 76 / 20 20 40 50 GUADALUPE PASS TX 57 80 55 69 / 10 0 30 50 HOBBS NM 59 80 54 63 / 20 20 40 50 MARFA TX 51 83 55 77 / 10 10 20 40 MIDLAND INTL AIRPORT TX 67 82 59 67 / 20 30 40 50 ODESSA TX 66 83 59 69 / 20 30 40 50 WINK TX 64 88 63 71 / 20 10 40 60 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, May 19, 2:08 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 PM CDT TUE MAY 19 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-201915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 208 PM CDT TUE MAY 19 2015 /108 PM MDT TUE MAY 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND TONIGHT... MAINLY ALONG AND EAST OF A HOBBS...TO FORT STOCKTON...TO BIG BEND LINE. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING... SMALL HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. SOME STORMS WILL BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE. HEAVY RAINFALL WITH THE SLOWER STORMS WILL RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THE WEEKEND FOR MUCH OF THE AREA...ESPECIALLY THURSDAY AND THURSDAY NIGHT. SOME OF THE STORMS WILL BE STRONG TO SEVERE WITH HEAVY RAINFALL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, May 19, 3:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT TUE MAY 19 2015
TXZ068-069-075-192100-
CRANE-PECOS-UPTON-
315 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM
AFFECTING NORTH CENTRAL PECOS...SOUTHEASTERN CRANE AND SOUTHWESTERN
UPTON COUNTIES UNTIL 400 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES WEST OF GIRVIN AT
315 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL IMPACT
US 385.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3108 10210 3108 10235 3104 10229 3104 10221
3103 10220 3089 10251 3104 10263 3140 10227
3113 10198
TIME...MOT...LOC 2015Z 232DEG 26KT 3105 10245Special weather statement, May 19, 3:24 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT TUE MAY 19 2015 TXZ061-062-068-069-075-192115- ECTOR-MIDLAND-CRANE-PECOS-UPTON- 324 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR AN INTENSIFYING THUNDERSTORM AFFECTING CRANE...NORTH CENTRAL PECOS...NORTHWESTERN UPTON... SOUTHEASTERN ECTOR AND SOUTHWESTERN MIDLAND COUNTIES UNTIL 415 PM CDT... AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF CORDONA LAKE AT 324 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT CRANE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3172 10215 3129 10210 3126 10256 3151 10265 TIME...MOT...LOC 2024Z 250DEG 18KT 3135 10248
Local storm report, May 19, 3:35 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TORNADO SW MCCAMEY 31.13N 102.22W
05/19/2015 UPTON TX TRAINED SPOTTER
TORNADO CAME DOWN AND WENT BACK UP.
&&
CMRLocal storm report, May 19, 3:39 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
339 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TORNADO MCCAMEY 31.13N 102.22W
05/19/2015 UPTON TX LAW ENFORCEMENT
LAW ENFORCEMENT AND FIRE DEPT PERSONNEL REPORT SEVERAL
TORNADO TOUCHDOWNS SOUTH OF MCCAMEY
&&
CMRLocal storm report, May 19, 4:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0359 PM HAIL SE GIRVIN 31.07N 102.39W
05/19/2015 E1.00 INCH PECOS TX NWS EMPLOYEE
AT THE INTERCHANGE OF INTERSTATE 10 HIGHWAY 11, SE OF
GIRVIN.
0359 PM HAIL SE GIRVIN 31.07N 102.39W
05/19/2015 E1.00 INCH PECOS TX NWS EMPLOYEE
INTERSECTION OF INTERSTATE 10 AND HIGHWAY 11 SE OF
GIRVIN.
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves, Ward | 45 min |
| May 18, 7:13 PM CDT | Special Weather Statement | MAF | Yoakum | 47 min |
| May 18, 7:42 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 18, 8:00 PM CDT | Special Weather Statement | MAF | Reagan | 30 min |
| May 18, 8:08 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 48 min |
| May 18, 8:23 PM CDT | Special Weather Statement | MAF | Midland | 22 min |
| May 18, 8:25 PM CDT | Flash Flood Warning | MAF | Pecos, Reeves, Ward | 4 hr |
| May 18, 8:28 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 47 min |
| May 18, 8:37 PM CDT | Areal Flood Advisory | MAF | Reeves, Ward | 3 hr |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 44 min |
| May 18, 9:08 PM CDT | Special Weather Statement | MAF | Midland | 52 min |
| May 18, 10:32 PM CDT | Areal Flood Advisory | MAF | Ector | 3 hr |
| May 18, 10:40 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Upton | 3 hr |
| May 18, 10:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 48 min |
| May 18, 10:59 PM CDT | Areal Flood Warning | MAF | Crane, Pecos, Reeves, Ward, Winkler | 10 hr |
| May 18, 11:40 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 65 min |
| May 18, 11:48 PM CDT | Areal Flood Advisory | MAF | Crane, Upton | 3 hr |
| May 19, 12:02 AM CDT | Areal Flood Advisory | MAF | Glasscock, Martin, Midland | 3 hr |
| May 19, 12:35 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 40 min |
| May 19, 12:47 AM CDT | Special Weather Statement | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 19, 1:09 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| May 19, 1:18 AM CDT | Flash Flood Warning | MAF | Glasscock, Midland | 3 hr |
| May 19, 1:48 AM CDT | Special Weather Statement | MAF | Glasscock, Reagan | 57 min |
| May 19, 7:23 AM CDT | Special Weather Statement | MAF | Dawson | 52 min |
| May 19, 7:36 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 24 min |
| May 19, 10:49 AM CDT | Areal Flood Warning | MAF | Pecos, Reeves, Ward | 20 hr |
| May 19, 3:15 PM CDT | Special Weather Statement | MAF | Upton | 45 min |
| May 19, 3:24 PM CDT | Special Weather Statement | MAF | Crane | 51 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 61 min |
| May 19, 3:36 PM CDT | Tornado Warning | MAF | Pecos | 39 min |
| May 19, 3:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 51 min |
| May 19, 4:12 PM CDT | Tornado Warning | MAF | Pecos | 33 min |
| May 19, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 46 min |
| May 19, 5:11 PM CDT | Special Weather Statement | MAF | Terrell | 64 min |
| May 19, 5:19 PM CDT | Special Weather Statement | MAF | Dawson | 56 min |
| May 19, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
| May 19, 5:28 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 47 min |
| May 19, 6:12 PM CDT | Tornado Warning | MAF | Pecos, Terrell | 48 min |
| May 19, 6:27 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
| May 19, 6:30 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.